Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 33, NWS Midland/Odessa, TX

April 16, 2006

NWS Midland/Odessa, TX issued this red flag warning at Apr 16, 2006, 2:06 AM MDT. It took effect at Apr 16, 2006, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2006, 2:06 AM MDT (08:06 UTC)
In effect from
Apr 16, 2006, 10:00 AM MDT
Expired
Apr 16, 2006, 8:00 PM MDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 160806
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
306 AM CDT SUN APR 16 2006

...A RED FLAG WARNING HAS BEEN ISSUED SUNDAY FOR THE GUDADLUPE
MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY FOR THE GUADALUPE
MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER...

.STRONG WESTERLY WINDS ARE EXPECTED SUNDAY IN THE GUADALUPE
MOUNTAINS. ADDITIONALLY...RELATIVE HUMIDITY VALUES WILL AGAIN DROP
INTO THE SINGLE DIGITS WITH UNSEASONABLY WARM TEMPERATURES. 20
FOOT WINDS ARE EXPECTED TO BE 20 TO 25 MPH WITH GUSTS TO NEAR 30.
THIS WILL CONTINUE TO AID IN EXPLOSIVE FIRE GROWTH AND SPREAD.
SIMILAR CONDITIONS ARE EXPECTED AGAIN ON MONDAY AHEAD OF ANOTHER
UPPER LEVEL SYSTEM. TEMPERATURES ON MONDAY WILL BE SLIGHTLY WARMER
THEN SUNDAY AS A MODEST UPWARD TREND BEGINS AGAIN.  

NMZ114-TXZ258-161615-
/O.UPG.KMAF.FW.A.0029.060416T1600Z-060417T0200Z/
/O.NEW.KMAF.FW.W.0033.060416T1600Z-060417T0200Z/
/O.NEW.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
206 AM MDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND IS
IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE FIRE
WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT.

STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP ON SUNDAY AND MONDAY
AFTERNOONS IN THE GUADALUPE MOUNTAINS. 20 FOOT WIND SPEEDS OF 20
TO 25 MPH...RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS...UNSEASONABLY
WARM AFTERNOON TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS...WILL
HELP KEEP FIRE DANGER CONCERNS ELEVATED.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
2 follow-up statements
000 
WWUS84 KMAF 161942
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CDT SUN APR 16 2006

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FOR THE
GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE
DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED MONDAY FOR THE GUADALUPE
MOUNTAINS AND THE SOUTHEASTERN PLAINS OF NEW MEXICO FOR 20 FOOT
WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES BELOW 15
PERCENT...AND VERY HIGH FIRE DANGER...

.STRONG WESTERLY WINDS WILL PERSIST THROUGH EARLY THIS EVENING
ACROSS THE GUADALUPE MOUNTAINS. RELATIVE HUMIDITY WILL BE
EXTREMELY LOW...WITH VALUES IN THE SINGLE DIGITS. THESE CONDITIONS
WILL CONTINUE TO AID IN EXPLOSIVE FIRE GROWTH AND SPREAD. SIMILAR
CONDITIONS ARE EXPECTED AGAIN MONDAY ACROSS THE GUADALUPE
MOUNTAINS AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS AS
CONTINUED WINDY AND VERY WARM CONDITIONS COMBINE WITH VERY DRY AIR
TO MAINTAIN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

NMZ114-TXZ258-170200-
/O.CON.KMAF.FW.W.0033.000000T0000Z-060417T0200Z/
/O.CON.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
142 PM MDT SUN APR 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

WEST TO SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH...WILL COMBINE
WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS...UNSEASONABLY
WARM AFTERNOON TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS TO
PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 35 MPH ARE EXPECTED
MONDAY ALONG WITH EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH
FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ115-170200-
/O.EXA.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
142 PM MDT SUN APR 16 2006

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

SOUTHWESTERLY 20 FOOT WINDS ARE EXPECTED TO INCREASE TO 20 TO 25
MPH WITH A FEW HIGHER GUSTS MONDAY AFTERNOON. THESE WINDS WILL
COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITY...UNSEASONABLY WARM
AFTERNOON TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS TO
PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH
AND SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$
000 
WWUS84 KMAF 170209
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
909 PM CDT SUN APR 16 2006

...THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS HAS EXPIRED...

...A FIRE WEATHER WATCH HAS BEEN ISSUED MONDAY FOR THE GUADALUPE
MOUNTAINS AND THE SOUTHEASTERN PLAINS OF NEW MEXICO FOR 20 FOOT
WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES BELOW
15 PERCENT...AND VERY HIGH FIRE DANGER...

.STRONG WESTERLY WINDS AND VERY WARM CONDITIONS ARE EXPECTED TO
RETURN MONDAY OVER THE GUADALUPE MOUNTAINS AS WELL AS THE ADJACENT
PLAINS OF SOUTHEAST NEW MEXICO. AFTERNOON RELATIVE HUMIDITIES WILL
DROP INTO THE SINGLE DIGITS. THESE WEATHER CONDITIONS WILL RESULT IN
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.


NMZ114-TXZ258-171215-
/O.EXP.KMAF.FW.W.0033.000000T0000Z-060417T0200Z/
/O.CON.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
809 PM MDT SUN APR 16 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. 

WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 35 MPH ARE
EXPECTED MONDAY ALONG WITH EXTREMELY LOW RELATIVE HUMIDITY...AND
VERY HIGH FIRE DANGER.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ115-171215-
/O.CON.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
809 PM MDT SUN APR 16 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

SOUTHWESTERLY 20 FOOT WINDS ARE EXPECTED TO INCREASE TO 20 TO
25 MPH WITH A FEW HIGHER GUSTS MONDAY AFTERNOON. THESE WINDS WILL
COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITY...UNSEASONABLY WARM
AFTERNOON TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS TO
PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH
AND SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

05

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 1:45 AM MDT, 21 minutes earlier.

Area forecast discussion, Apr 16, 1:45 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 AM CDT SUN APR 16 2006

.SHORT TERM...
WARM TEMPS WILL CONTINUE TODAY EVEN THOUGH A WEAK FRONT WILL MOVE
THROUGH THE AREA THIS MORNING.  OTHER THAN A SUBTLE WIND DIRECTION
CHANGE...ALL THE FRONT WILL EFFECTIVELY DO IS KEEP AFTERNOON HIGHS
FROM REACHING RECORD VALUES.  EXPECT MOST LOCATIONS TO BE IN THE MID
90S WITH HIGHER ELEVATION IN THE UPPER 80S.  A FEW LOCATIONS CLOSER
TO THE RIO GRANDE...AND THE UPPER TRANS PECOS...MAY HIT THE UPPER
90S.  OVERNIGHT LOWS WILL ALSO REMAIN QUITE MILD FOR THIS TIME OF
YEAR...WITH UPPER 50S AND LOWER 60S FOR THE MAJORITY OF THE FORECAST
AREA.

WINDS WILL HAVE A STRONG WESTERLY COMPONENT TODAY AS THE UPPER
LEVELS REMAIN VERY ZONAL OVER THE SOUTHERN PORTION OF THE CONUS.
MOISTURE WILL AGAIN BE LACKING...ALLOWING RH VALUES TO AGAIN DROP
INTO THE SINGLE DIGITS FOR MOST OF THE FORECAST AREA.  HIGH FIRE
DANGER WILL CONTINUE TO BE A CONCERN ON SUNDAY.

.LONG TERM...
HEIGHTS ALOFT WILL BEGIN TO DECREASE ON MONDAY AS A DEEPENING
MID/UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST PER WATER VAPOR
IMAGERY PROGRESSES EASTWARD THROUGH THE INTERMOUNTAIN WEST ON MONDAY
AND INTO THE CENTRAL/NORTHERN PLAINS ON TUESDAY AND WEDNESDAY.

THIS UPPER LEVEL FEATURE WILL SEND A STRONGER COLD FRONT THROUGH
THE AREA LATE TUESDAY. PRECEEDING THIS COLD FRONT... HOT AND DRY
CONDITIONS WILL PERSIST ACROSS THE PLAINS ON MONDAY AND TUESDAY
WITH TEMPERATURES EXPECTED TO AGAIN RIVAL RECORD HIGHS ON MONDAY.
MEANWHILE...BREEZY WINDS...LOW RELATIVE HUMIDITIES AND AN
INCREASED/FROTHY HAINES INDEX OF FIVE WILL HEIGHTEN FIRE WEATHER
CONCERNS ACROSS THE GUADALUPE MOUNTAINS ON MONDAY AND TUESDAY.

BEHIND THE COLD FRONT...LOW LEVEL WINDS WILL GRADUALLY VEER AROUND
TO SOUTHEASTERLY BY THURSDAY...ALLOWING GULF MOISTURE TO RETURN
AND INCREASE THUNDERSTORM CHANCES ALONG THE DRYLINE LATE THURSDAY
AFTERNOON AND THURSDAY EVENING.  A DEVELOPING RETURN FLOW
WARM/MOIST ADVECTION PATTERN WILL CONTINUE INCREASED THUNDERSTORM
CHANCES INTO THURSDAY NIGHT AND POSSIBLY THROUGH FRIDAY.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL REMAIN ELEVATED ON SUNDAY AS TEMPERATURES
REMAIN ROUGHLY 10 DEGREES WARMER THAN CLIMATE NORMS. RH VALUES ARE
AGAIN EXPECTED TO DROP INTO THE SINGLE DIGITS AS BREEZY WESTERLY
WINDS REMAIN OVER MUCH OF THE FORECAST AREA WITH STRONGER WINDS
FORECAST FOR THE GUADALUPE MOUNTAINS.  THE FIRE WEATHER WATCH FOR
THE GUADALUPE MOUNTAINS WILL BE UPGRADED TO A RED FLAG WARNING WITH
THIS MORNINGS PACKAGE. AT THIS TIME...THIS IS THE ONLY AREA EXPECTED
TO BE ABOVE CRITERIA FOR AN EXTENDED AMOUNT OF TIME...ALTHOUGH OTHER
LOCATIONS COULD BRIEFLY HIT IT THROUGHOUT THE AFTERNOON.  EXPECT
CONDITIONS TO IMPROVE SHORTLY AFTER SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              94  60  95  60 /   0   0   0   0
CARLSBAD NM                93  59  94  58 /   0   0   0   0
DRYDEN TX                  98  67  98  67 /   0   0   0   0
FORT STOCKTON TX           94  64  96  62 /   0   0   0   0
GUADALUPE PASS TX          85  58  84  57 /   0   0   0   0
HOBBS NM                   92  58  91  59 /   0   0   0   0
MARFA TX                   85  48  88  49 /   0   0   0   0
MIDLAND INTL AIRPORT TX    92  61  94  59 /   0   0   0   0
ODESSA TX                  92  61  94  62 /   0   0   0   0
WINK TX                    98  58  99  55 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM MDT SUNDAY TO 8 PM MDT SUNDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM 10 AM CDT MONDAY TO 8 PM MDT MONDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM 11 AM CDT MONDAY TO 9 PM CDT MONDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 11 AM CDT SUNDAY TO 9 PM CDT SUNDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

13/01
Hazardous weather outlook, Apr 16, 1:53 AM MDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 AM CDT SUN APR 16 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-170800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
253 AM CDT SUN APR 16 2006 /153 AM MDT SUN APR 16 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS ARE AGAIN EXPECTED IN THE GUADALUPE MOUNTAINS
TODAY. WHILE NOT EXPECTED TO BE ABOVE WARNING CRITERIA...THEY COULD
STILL BE PROBLEMATIC FOR THOSE DRIVING HIGH PROFILE VEHICLES
THROUGH THE AREA.

IN ADDITION...THE INCREASED WINDS...WARM TEMPERATURES... AND LOW
RELATIVE HUMIDITY VALUES WILL KEEP THE FIRE DANGER CONCERNS
ELEVATED.  RAPID GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE
THAT IS INITIATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG SOUTHWESTERLY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT
IN ELEVATED FIRE DANGER ACROSS THE GUADALUPE MOUNTAINS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:06 AM MDTFire Weather WatchMAF24 hr

Nearby

Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.